MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H965458120
Medical Device Problem Code Reflux within Device (1522)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device from the reported event has been returned to angiodynamics, however the device analysis is in process.Upon conclusion of the investigation, a supplemental medwatch will be submitted.((b)(6)).
 
Event or Problem Description
As reported by angiodynamics' distributor in (b)(6): immediately after picc placement, the patient went for cxr post-insertion as normal."cathy then checked the picc to find blood pushing back down the picc as if there was no valve on the end of the picc.She had to remove the picc and replace with a new one".No injury to the patient was reported.The used catheter has been returned to angiodynamics for evaluation.
 
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The recent 2019 angiodynamics complaint report was reviewed for the bioflo picc product family and the failure mode "valve bleed back." no adverse trend was identified.As received, the sl bioflo picc had been trimmed at the 25cm mark.When the valve was visualized microscopically, the slit in the gasket of the valve was closed and centered.Functional check for aspiration pressure was verified on the pasv valve using a water column and a ruler: the sample met specification of 200-300 cm h2o.The reported complaint description was unable to be confirmed.No manufacturing non-conformances were observed during the sample evaluation and the valve met aspiration pressure specification.The root cause of the reported event was inconclusive, as the sample was found to be visually and functionally acceptable.The directions for use packaged with the bioflo picc device include a recommended procedure for blood sampling.(b)(4).

Brand Name
ANGIODYNAMICS / BIOFLO
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key8451147
Report Number1317056-2019-00049
Device Sequence Number11454500
Product Code LJS
UDI-Device IdentifierH965458120
UDI-PublicH965458120
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K121089
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Catalogue NumberH965458120
Device Lot Number5373692
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2019
Supplement Date Received by Manufacturer02/26/2019
Initial Report FDA Received Date03/26/2019
Supplement Report FDA Received Date06/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1